Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Is the brown bruise with reddish dots on my arm due to diabetes?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
I am a 28 yr old white male, I was diagnosed with type 1 diabetes 4 years ago and am on insulin injections. About 2 months ago I noticed a small rasberry type of bruise under my arm on my lat. It slowly turned to a medium brown color with still redish dots in it. it is smaller than a dime is not raised or irritated but will not go away. What could this be and should I consult a physician?
Posted Fri, 4 May 2012 in Diabetes
Answered by Dr. Rakhi Tayal 33 minutes later

Thanks for writing to us.

The bruise that you saw under your arm seems to be an area of spontaneous hemorrhage. It can occur commonly with liver dysfunctions, thromocytopenia and so on. You need to have the related blood investigations done in order to reach the diagnosis under your physician's guidance.

The change in colour of the bruise to medium brown with intermittent reddish dots is a normal change in the color because of gradual degradation of blood trapped inside.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Follow-up: Is the brown bruise with reddish dots on my arm due to diabetes? 4 hours later
why is it taking so long to heal? Or will it not heal?
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for writing again.

Yes your bruise is taking longer to heal.

In diabetics, the healing process is a bit slower and infections are common.

You need to get it examined and if some red spots are still there then it might need a drainage after an incision.

You will also need to get the previously mentioned blood investigations done.

Hope I have answered your query.
Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor